Alert archive / Georgia / Flash Flood Warnings in 2013

Flash Flood Warning 61, NWS Atlanta, GA

July 20, 20134 counties in Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 20, 2013, 4:41 PM EDT for 4 counties in Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 4:41 PM EDT (20:41 UTC)
Expired
Jul 20, 2013, 10:30 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Clayton County, GA, Cobb County, GA, Douglas County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 5:35 PM EDTFLASH FLOOD2 Nne Sandtown, GAPUBLIC REPORTED SMALL CREEK RAPIDLY RISING AND OUTSIDE BANKS BEHIND HOMES ON JEWEL COURT IN GILFORD FOREST.
Jul 20, 8:11 PM EDTFLASH FLOOD6 S Smyrna, GATHE STAGE HEIGHT OF A USGS STREAM GAGE ON THE NICKAJACK CREEK AT VETERANS MEMORIAL HIGHWAY NEAR MABLETON REACHED FLOOD STAGE OF 10 FEET. THE CREEK CREST AT 10.3 FEET. MINOR FLOODING OCCURRED IN PORTIONS OF NICKAJACK PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WGUS52 KFFC 202041
FFWFFC
GAC063-067-097-121-210230-
/O.NEW.KFFC.FF.W.0061.130720T2041Z-130721T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1030 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD...
  GRANT PARK-ZOO ATLANTA...MIDTOWN...SANDY SPRINGS...ROSWELL...EAST
  POINT...ATLANTA...SMYRNA AND MARIETTA.

* ESTIMATED 2 TO 3 INCHES HAVE FALLEN WITHIN THE PAST HOUR AND 
  A HALF WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. MOTORISTS
  SHOULD PROCEED WITH CAUTION WITH STREET FLOODING AND ROADWAY
  PONDING LIKELY. THOSE IN LOW LYING AREAS SHOULD ALSO USE
  CAUTION. SMALL CREEKS AND STREAMS IN THE CHATTAHOOCHEE RIVER 
  BASIN MAY SEE RAPID RISES DUE TO RUNOFF FROM HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.

&&

LAT...LON 3404 8456 3404 8435 3358 8437 3368 8467

$$
1 follow-up statement
791 
WGUS72 KFFC 210025
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 PM EDT SAT JUL 20 2013

GAC063-097-210025-
/O.CAN.KFFC.FF.W.0061.000000T0000Z-130721T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS GA-CLAYTON GA-
825 PM EDT SAT JUL 20 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
CLAYTON AND NORTHEASTERN DOUGLAS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES INDICATE 1.5-2.25 
INCHES OF RAIN FELL ACROSS NORTHWESTERN CLAYTON AND NORTHEASTERN 
DOUGLAS COUNTIES. AT THIS TIME...THE RISK OF FLASH FLOODING HAS 
DIMINISHED ACROSS THESE AREAS.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.

LAT...LON 3375 8458 3381 8463 3404 8456 3404 8435
      3365 8438 3364 8445 3365 8446 3361 8446
      3368 8466

$$

GAC067-121-210230-
/O.CON.KFFC.FF.W.0061.000000T0000Z-130721T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COBB GA-FULTON GA-
825 PM EDT SAT JUL 20 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
CENTRAL FULTON AND EASTERN COBB COUNTIES...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE EXTREMELY HEAVY RAINFALL TOTALS OVER PORTIONS OF FULTON AND 
EASTERN COBB COUNTIES...WITH WIDESPREAD 2.5-3.0 INCHES ACROSS THE 
WARNED AREA...AND 3.5 TO 4.25 INCHES ACROSS PORTIONS OF WESTERN 
FULTON COUNTIES. 

RIVERS AND CREEKS CONTINUE TO RISE...INCLUDING NICKAJACK CREEK IN 
MABLETON...WHICH IS NEARING FLOOD STAGE. ADDITIONAL REPORTS OF SMALL 
CREEKS BEING OUT OF THEIR BANKS HAVE ALSO BEEN RECEIVED. 

ALTHOUGH THE RAIN HAS DIMINISHED ACROSS THE AREA...THE FLASH FLOOD 
WARNING WILL CONTINUE DUE TO HIGH WATER FLOWING THROUGH THE AREA 
STREAMS AND CREEKS THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD...
SANDY SPRINGS...ROSWELL...SMYRNA AND MARIETTA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.

&&

LAT...LON 3375 8458 3381 8463 3404 8456 3404 8435
      3365 8438 3364 8445 3365 8446 3361 8446
      3368 8466

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:39 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 20, 3:39 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SAT JUL 20 2013

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
SCATTERED TSTMS CONTINUE TO DEVELOP OVER THE FORECAST AREA AT THIS
TIME. MEAN WIND FLOW ALOFT REMAINS LIGHT AND VARIABLE SO MOST OF
THE TSTMS SHOW LITTLE MOVEMENT. HIGH PWS AROUND 2 INCHES INDICATE
THE PRIMARY THREAT THIS AFTERNOON AND EARLY EVENING WILL BE HEAVY
DOWNPOURS OF RAIN WITH FREQUENT LIGHTNING. WET MICROBURSTS WILL BE
POSSIBLE. EXPECT MOST OF THE CONVECTION TO DIMINISH AFTER SUNSET
WITH LOW CLOUDS AND LIGHT FOG AFTER MIDNIGHT THROUGH SUNDAY MORNING.

MODELS REMAIN CONSISTENT WITH INCREASING MOISTURE FROM THE SOUTH AS
THE UPPER LOW OVER THE NORTHERN GULF MAINTAINS A SOUTHERLY FLOW OVER
GA. GFS AND NAM SHOW A STRONG SHORT WAVE...CURRENTLY OVER SOUTH AL
...GRADUALLY MOVING NORTHEAST TONIGHT WITH HIGH CHANCE POPS EXTREME
NORTH...LIKELY TO CATEGORICAL FOR THE REST OF THE CWA LATE THIS
AFTERNOON AND EVENING. THIS WAVE WILL BE SLOW TO MOVE AND IT WILL
STILL BE MOVING ACROSS THE CWA TONIGHT KEEPING THE CHANCES OF
SHOWERS/TSTMS GOING THROUGH THE NIGHT. THIS WAVE EXITS SUNDAY
MORNING WITH ANOTHER SHORT WAVE...ALSO FORECAST BY GFS AND NAM...TO
MOVE INTO THE WESTERN PART OF THE CWA SUNDAY AFTERNOON. WILL
INCREASE POPS TO LIKELY OVER THE FORECAST AREA BY SUNDAY AFTERNOON.
TEMPERATURES WILL BE NEAR NORMAL TO SLIGHTLY BELOW NORMAL IN THE
AFTERNOON DEPENDING ON CLOUD COVER AND TSTMS. A BLEND OF MET/MAV MOS
GUIDANCE WAS USED FOR THE MAX AND MIN TEMPS.

16

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
MAIN CHANGES TO THE EXTENDED ARE MAINLY IN THE BEGINNING. THINK SOME
OF THE RAIN ON SUNDAY WILL LINGER INTO THE EVENING...PARTICULARLY
ACROSS NORTH GEORGIA SO HAVE GONE AHEAD AND INCREASED POPS SLIGHTLY
ACROSS THAT AREA. MODELS ARE STILL CONSISTENT WITH SHORT WAVE
IMPACTING THE CWA MONDAY AND TUESDAY AND HAVE CONTINUED WITH HIGHER
THAN AVERAGE POPS FOR THAT TIME PERIOD. BOTH GFS AND ECMWF SHOW
ANOTHER WAVE AFFECTING THE CWA IN THE THURSDAY TIME FRAME...ALTHOUGH
THE ECMWF IS SLIGHTLY SLOWER THAN THE GFS. IF THE MODELS CONTINUE TO
SHOW THIS...MAY HAVE TO INCREASE POPS ASSOCIATED WITH THIS WAVE IN
FUTURE UPDATES. BESIDES CHANGES MENTIONED ABOVE...LONG TERM FORECAST
IS ON TRACK AND PREVIOUS DISCUSSION IS BELOW.

11

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED AT 342 AM EDT SAT JUL 20 2013/
MEDIUM RANGE MODELS CONTINUE TO COME INTO BETTER ALIGNMENT THROUGH
THE EXTENDED FORECAST PERIOD CONCERNING THE FINER DETAILS OF THE
OVERALL PATTERN OF PERSISTENT UPPER LEVEL TROUGHING ACROSS THE
EASTERN U.S. GFS/ECMWF AND CMC MODELS ALL SHOWING A DECENT SHORT
WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY AS THE INITIAL
UPPER TROUGH AXIS PASSES OVER THE REGION. SURFACE LEE TROUGH ALSO
PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING
AN ACTIVE FRONTAL SYSTEM WITH THIS SHORT WAVE FOR THE BEGINNING OF
THE WEEK. NEVER THE LESS...THE INGREDIENTS MENTIONED ABOVE SHOULD BE
SUFFICIENT TO BUMP POPS UP A BIT WITH THIS CYCLE WITH A DIURNAL MAX
IN THE AFTERNOON AND EVENING. LATER IN THE WEEK THE GFS/CMC MODELS
KEEP THE UPPER TROUGH AXIS EAST OF THE STATE AND EVEN BEGIN TO BUILD
THE WESTERN U.S. RIDGE INTO THE REGION. THE ECMWF RETROGRADES THE
UPPER TROUGH SLIGHTLY KEEPING THE TROUGH AXIS OVER THE STATE THROUGH
FRIDAY. MODELS ARE ALSO SHOWING SOME DECREASE IN OVERALL MOISTURE
OVER THE REGION FOR THE LATTER HALF OF THE WEEK...BUT ALL OF THIS
WOULD NOT BE ENOUGH TO SHUT DOWN DIURNAL CONVECTION COMPLETELY. I
PLAN ON KEEPING THE CHANCE POP TREND WE CURRENTLY HAVE IN THE
EXTENDED FORECAST GRIDS THROUGH THE LATTER HALF OF THE WORK WEEK
INTO NEXT WEEKEND. TEMPERATURES SHOULD TREND A BIT BELOW SEASONAL
NORMALS THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH
INCREASED CLOUD COVER AND PRECIPITATION...BUT ARE LIKELY TO EDGE
BACK UP TOWARD NORMAL DURING THE SECOND HALF OF THE PERIOD AS WE DRY
OUT SOME.

20

&&

.HYDROLOGY...
K INDEX VALUES FORECAST INTO THE MID AND UPPER 30S TONIGHT AND SUNDAY
WITH PWATS INCREASING TO OVER 2 INCHES ACROSS CENTRAL AND PARTS OF
NORTH GA. IT IS POSSIBLE THAT ISOLATED SPOTS COULD REACH FFG
DEPENDING ON WHERE THE CONVECTION FORMS...BUT AT THIS TIME DO NOT
EXPECT A WIDESPREAD AREA OF FLOODING. THEREFORE WILL NOT ISSUE A
FLOOD/FLASH FLOOD WATCH.

&&

.AVIATION...
18Z UPDATE...
RADARS SHOW SCATTERED TSTMS DEVELOPING AND INCREASING IN AREAL
COVERAGE AT THIS TIME. MEAN WIND FLOW ALOFT IS LIGHT AND VARIABLE
SO EXPECT LITTLE MOVEMENT WITH OUTFLOW BOUNDARIES COLLIDING OVER
THE FORECAST AREA. VFR CIGS GENERALLY EXPECTED THROUGH THE
AFTERNOON EXCEPT MVFR IN ACTUAL TSTMS. SHOWERS AND TSTMS SHOULD
DIMINISH AFTER SUNSET. HIGH TROPICAL MOISTURE AND WET SURFACES
WILL CAUSE A MIX OF IFR AND MVFR CIGS AFTER MIDNIGHT THROUGH
SUNDAY MORNING. EXPECTING SCATTERED TSTMS TO DEVELOP AGAIN SUNDAY
AFTERNOON. GENERALLY A LIGHT SOUTHWEST WIND SHOULD PREVAIL WITH
ERRATIC WIND SHIFTS AND GUSTS TO NEAR 30 KTS IN TSTMS.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON ALL REMAINING ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  87  71  88 /  60  60  40  60
ATLANTA         71  86  71  84 /  60  60  40  60
BLAIRSVILLE     67  82  67  82 /  50  60  50  60
CARTERSVILLE    71  86  70  85 /  50  60  50  60
COLUMBUS        72  89  72  87 /  60  60  30  60
GAINESVILLE     71  85  70  85 /  50  60  50  60
MACON           71  89  71  87 /  60  60  40  60
ROME            71  88  70  86 /  50  60  50  60
PEACHTREE CITY  70  86  70  85 /  60  60  30  60
VIDALIA         72  89  73  89 /  60  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...16
LONG TERM....11
AVIATION...16
Hazardous weather outlook, Jul 20, 4:20 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 AM EDT SAT JUL 20 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
420 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

HEAVY RAIN...GUSTY WINDS AND LIGHTNING.

DISCUSSION...
A MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER-LEVEL LOW MOVING
NORTH OUT OF THE GULF OF MEXICO WILL COMBINE TO PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND
TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE
ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE
WATER VALUES INCREASING TO AROUND 2 INCHES...THE PRIMARY THREAT WILL
BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL
BE MODERATE BY THIS AFTERNOON...AND A FEW OF THESE STORMS COULD
BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH
DAMAGING WINDS UP TO 60 MPH THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH
TUESDAY. WITH SCATTERED...MAINLY AFTERNOON AND EVENING...
THUNDERSTORMS EXPECTED WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS
WILL BE GUSTY WINDS...HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 20, 2:12 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SAT JUL 20 2013

GAZ016-201845-
212 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...HEAVY RAIN...
AND 40 MPH WIND IN WHITE COUNTY UNTIL 245 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOSSY CREEK...MOVING NORTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH WET SOIL. THERE HAS ALSO BEEN HEAVY
RAINFALL WITH ESTIMATES OF 2-3 INCHES FALLEN IN A LITTLE MORE THAN
AN HOUR AND AN ADDITIONAL INCH IS POSSIBLE. FLASH FLOODING MAY
BECOME AN ISSUE SOON.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE
COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MOSSY CREEK...CLEVELAND...LEAF AND SAUTEE.

&&

LAT...LON 3467 8364 3465 8365 3463 8363 3460 8364
      3456 8361 3454 8361 3450 8366 3450 8371
      3457 8381 3470 8367
TIME...MOT...LOC 1810Z 215DEG 4KT 3457 8370
Special weather statement, Jul 20, 3:05 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT JUL 20 2013

GAZ022-023-201930-
305 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FORSYTH AND HALL COUNTIES UNTIL 330 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AQUALAND PARK...MOVING NORTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. FREQUENT CLOUD
TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FORSYTH
AND HALL COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE LAKE LANIER ISLANDS...AQUALAND PARK...FLOWERY
BRANCH...OSCARVILLE...CHESTATEE...CANDLER...CHESTNUT MOUNTAIN...
OAKWOOD AND GAINESVILLE.

&&

LAT...LON 3438 8387 3421 8376 3413 8386 3414 8398
      3416 8406 3425 8410
TIME...MOT...LOC 1904Z 239DEG 5KT 3422 8399
Special weather statement, Jul 20, 3:40 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT JUL 20 2013

GAZ043-202015-
340 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN DOUGLAS COUNTY UNTIL 415 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRPLAY THE THUNDERSTORM WAS NEARLY
STATIONARY. TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.
THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY!

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE HANNAH...FAIRPLAY AND BILL ARP.

&&

LAT...LON 3369 8477 3361 8476 3358 8481 3358 8489
      3367 8490
TIME...MOT...LOC 1940Z 164DEG 1KT 3362 8484
Special weather statement, Jul 20, 3:53 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT JUL 20 2013

GAZ023-202045-
353 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL COUNTY UNTIL
445 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...MOVING EAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ESTIMATED TO HAVE
OCCURRED WITH AN ADDITIONAL HALF TO 1 INCH EXPECTED
ACROSS HALL COUNTY...INCLUDING AREAS AROUND OAKWOOD...FLOWERY
BRANCH...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY AND
CANDLER. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3422 8370 3410 8386 3410 8388 3416 8402
      3428 8379
TIME...MOT...LOC 1951Z 253DEG 8KT 3416 8385
Special weather statement, Jul 20, 3:59 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT SAT JUL 20 2013

GAZ033-044-055-202045-
359 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...FREQUENT LIGHTNING...
DIME SIZE HAIL...AND 40 MPH WINDS IN CLAYTON AND FULTON COUNTIES
UNTIL 445 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAPEVILLE...MOVING SOUTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. THOSE OUTDOORS
SHOULD SEE SHELTER IMMEDIATELY AND MOTORISTS SHOULD PROCEED WITH
CAUTION WITH POSSIBLE PONDING OF ROADWAYS.

RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ESTIMATED TO HAVE
OCCURRED WITH AN ADDITIONAL INCH POSSIBLE ACROSS CLAYTON AND FULTON
COUNTIES...INCLUDING AREAS AROUND CASCAD HEIGHTS...WEST END...
SWEET AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO...ATLANTA...TURNER
FIELD...HAPEVILLE...EAST POINT...COLLEGE PARK...ATLANTA...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...CONLEY...FORT
GILLEM AND LAKE CITY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.

&&

LAT...LON 3376 8438 3371 8435 3365 8435 3365 8431
      3359 8427 3352 8438 3354 8444 3355 8444
      3355 8448 3357 8455 3369 8456
TIME...MOT...LOC 1956Z 320DEG 3KT 3365 8438
Special weather statement, Jul 20, 4:19 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT JUL 20 2013

GAZ032-202100-
419 PM EDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...FREQUENT LIGHTNING...
DIME SIZE HAIL...AND 40 MPH WINDS IN COBB COUNTY UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE WATER PARK THE THUNDERSTORM WAS NEARLY
STATIONARY. TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. THOSE
OUTDOORS SHOULD SEE SHELTER IMMEDIATELY AND MOTORISTS SHOULD PROCEED
WIT CAUTION WITH POSSIBLE PONDING OF ROADWAYS.

RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES ARE ESTIMATED TO HAVE
FALLEN WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE ACROSS COBB COUNTY
INCLUDING AREAS AROUND MOUNT BETHEL...KENNESAW STATE UNIVERSITY...
SANDY PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE AND
MARIETTA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3405 8460 3405 8441 3404 8440 3401 8440
      3398 8437 3396 8439 3392 8444 3389 8444
      3390 8459
TIME...MOT...LOC 2017Z 089DEG 0KT 3396 8448

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:56 AM EDTSpecial Weather StatementFFCPaulding49 min
Jul 20, 5:49 AM EDTSpecial Weather StatementFFCGordon41 min
Jul 20, 6:35 AM EDTFlash Flood WarningFFCBartow, Gordon4 hr
Jul 20, 6:41 AM EDTSpecial Weather StatementFFCMurray34 min
Jul 20, 7:12 AM EDTSpecial Weather StatementFFCMurray63 min
Jul 20, 1:32 PM EDTSpecial Weather StatementFFCGwinnett28 min
Jul 20, 2:12 PM EDTSpecial Weather StatementFFCWhite33 min
Jul 20, 3:05 PM EDTSpecial Weather StatementFFCHall25 min
Jul 20, 3:40 PM EDTSpecial Weather StatementFFCDouglas35 min
Jul 20, 3:53 PM EDTSpecial Weather StatementFFCHall52 min
Jul 20, 3:59 PM EDTSpecial Weather StatementFFCClayton46 min
Jul 20, 4:19 PM EDTSpecial Weather StatementFFCCobb41 min
Jul 20, 4:24 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton51 min
Jul 20, 5:42 PM EDTSpecial Weather StatementFFCHeard33 min
Jul 20, 6:19 PM EDTSpecial Weather StatementFFCHeard41 min
Jul 20, 6:39 PM EDTSpecial Weather StatementFFCUnion51 min
Jul 20, 6:43 PM EDTSpecial Weather StatementFFCDawson62 min
Jul 20, 7:29 PM EDTSpecial Weather StatementFFCOglethorpe61 min
Jul 20, 7:36 PM EDTSpecial Weather StatementFFCBaldwin54 min

Nearby

Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.